DAVID Y. GRAHAM, M.D.; ANTONE R. OPEKUN, P.A.; J. LACEY SMITH, M.D.; JIM T. SCHWARTZ, M.D.
To the editor: Two articles in the August issue reported liver injury possibly associated with the use of ranitidine. Lima (1) reported a well-documented case of ranitidine hepatitis, proved by challenge. In an adjacent paper, Black and associates (2) reported the cases of three symptomatic patients with fever and liver biochemical abnormalities occurring coincident with ranitidine use and suggested that the clinical picture was due to ranitidine. We take exception that the second paper was published, particularly "back to back," which added credence to it. We report a case of non-ranitidine-associated hepatitis to show problems in deciding whether liver abnormalities
DAVID Y. GRAHAM, ANTONE R. OPEKUN, J. LACEY SMITH, JIM T. SCHWARTZ. Ranitidine and Hepatotoxicity. Ann Intern Med. 1985;102:416. doi: 10.7326/0003-4819-102-3-416_1
Download citation file:
Published: Ann Intern Med. 1985;102(3):416.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use